GUAIF USERS-Weight loss?

Discussion in 'Fibromyalgia Main Forum' started by fibrorebel, Mar 25, 2003.

  1. fibrorebel

    fibrorebel New Member

    Hello everyone-
    Went to DR. yesterday, he isn't happy about my trying the guaf, but he doesn't know anything about fibro and less about MPS. I went for something to take the edge off this horrific pain, rec'vd scripts for flexeril, anti-inflammatory, and prozac. Was taking Zoloft but he switched me to Prozac. At any rate, I am looking for a new Dr.
    Anyway, my question is about how much weight do you lose
    while following the proto for using the guai, following the diet for those with Hypoglycemia? Both my husband and Dr.
    are afraid for my health if I follow that regimen for the year and a half I should based on 2mos per year I've had the fibro. So troops and fellow rebels please advise!
    love, Rebel
  2. Mikie

    Mikie Moderator

    One of the side effects of Flexeril is rapid weight gain. I put on 20 pounds when on it very rapidly. It's in the same family of meds as the antidepressant, Elavil, even though Flexeril is a muscle relaxant. I put on another 20 pounds on the Elavil.

    I didn't lose weight on the hypoglycemic diet recommended with the Guai until I did the SomerSize diet. I have lost 24 pounds but have plateaued. I need to lose another 16.

    The Guai itself may indirectly help with weight loss as it does produce some remission periods when more activity is possible. Also, as the Guai starts helping with pain, more and more exercise is possible.

    Good luck with the Guai treatment. After you have read Dr. St. Amand's book, ask if you have any questions about the protocol, theory, sals, etc.

    Love, Mikie
  3. fibrorebel

    fibrorebel New Member

    Thank you once again for the valuable info! Have the book coming, will read it as soon as I can, I pray the fog will
    lift long enough for me to absorb what I need to know.
    I was sorry to hear that the flex causes such rapid weight gain, but the relief it gives has to come first.Sooo....
    hard to give up all carbos (I adore pasta) and won't mention
    how un-pretty the mornings have been without my coffee! I
    have to get up at 5:30 a.m. every day to get my son ( he has Autism) off to school. Now with taking two meds known to make me more tired I see more naps in my future.
    Hope you have a great day and are feeling a bit better. love, Rebel
  4. Mikie

    Mikie Moderator

    Thanks for the sweet wishes. I hope these meds help you. If you are observing a low-carb diet, you may not have the problems with the weight gain from the Flexeril.

    Your doc shouldn't be concerned about the Guai; it is one of the oldest and safest drugs on the market. It has very few side effects and will thin mucus in the body to help keep infections at bay. It also has some blood-thinning properties, which is a good thing for most of us.

    As far as the low-carb diet goes, most of us do much better on low-carb/hi-protein diets.

    Flexeril does make one sleepy. When I took it, I only took it at night.

    Good luck and just hang in there with the Guai until you find your dose and survive your first Guai flare. If you start out slowly, the flare shouldn't be worse than a normal FMS flare. If it is, cut back on the dose. You are the one in control of dosing and can adjust it as you see fit. Taking too little to cause a flare will still work but it will take forever. Taking too much will cause a prolonged flare and not cycling. Like Goldilocks, you want the dose which is just right. This can take a little tweaking, but the long-term rewards can be incredible.

    Love, Mikie

[ advertisement ]